West Virginia, 2010Hail and Damaging Wind in West Virginia, June 4, 2010
June 4, 2010 · NWS PBZ · 4 events in 2 counties and zones
A nearly stationary frontal boundary across the upper Ohio valley was the focus for severe thunderstorms and some flooding across eastern Ohio, western Pennsylvania, and northern West Virginia.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $25,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A nearly stationary frontal boundary across the upper Ohio valley was the focus for severe thunderstorms and some flooding across eastern Ohio, western Pennsylvania, and northern West Virginia.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jun 4, 12:29 PM EST, 2 hours 1 minute earlier.
Area forecast discussion, Jun 4, 12:29 PM EST, 2 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
129 PM EDT FRI JUN 4 2010
.SYNOPSIS...
UNSETTLED WEATHER IS EXPECTED TO PERSIST THROUGH THE WEEKEND.
&&
.NEAR TERM /THROUGH TONIGHT/...
WITH MODERATE INSTABILITY INCREASING AND 0-6KM SHEAR OF 35-45 KTS
FORECAST ALONG A BOUNDARY EXTENDING ACROSS NORTHERN OHIO AND JUST
NORTH OF THE PITTSBURGH METRO...THE THREAT FOR SEVERE WEATHER THIS
AFTERNOON HAS INCREASED. THUS...A SEVERE THUNDERSTORM WATCH HAS
BEEN ISSUED FOR EASTERN OHIO AND EVERYWHERE NORTH OF THE MASON-
DIXON LINE. THUNDERSTORMS DEVELOPING ACROSS CENTRAL OHIO LIKELY
TO EXPAND ALONG THE BOUNDARY THIS AFTERNOON AND CONTINUE INTO THIS
EVENING. ASIDE FROM THE THREAT OF LARGE HAIL AND DAMAGING
WINDS...FLASH FLOODING IS ALSO CONCERN IF STORMS TRAIN IN
LOCATIONS MUCH OF THE AREA WHICH HAS SEEN SEVERAL INCHES OF
RAINFALL OVER THE PAST FEW DAYS.
&&
.SHORT TERM /SATURDAY THROUGH SUNDAY/...
COOL FRONT WILL PASS EAST OF THE CWA EARLY SATURDAY...WITH SEVERE
POTENTIAL LINGERING WITH IT INTO SATURDAY. ANOTHER SHOT FOR STRONG
TO SEVERE STORMS WILL COME SATURDAY NIGHT INTO EARLY SUNDAY...AS THE
MODELS HINT AT A MCS DEVELOPING JUST WEST OF THE CWA ON A WARM
FRONT...THEN MOVING EAST ACROSS THE REGION OVERNIGHT INTO SUNDAY
MORNING. AS FOR SATURDAY AFTERNOON...DIURNAL INSTABILITY WILL KEEP
CHANCE OF STORMS GOING. NEAR SEASONAL TEMPS WILL BE EXPECTED
THROUGH THIS PERIOD...ALTHOUGH SUNDAY MAY BE A FEW DEGREES BELOW
NORMAL.
&&
.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
THE UNSETTLED WEATHER PATTERN SHOULD BE NEARING ITS END SUNDAY
NIGHT WITH MODEL AGREEMENT THAT A BROAD TROUGH WILL EXTEND FROM
NEW ENGLAND INTO INTO THE GREAT LAKES. BEHIND A FRONTAL BOUNDARY
DIVING SOUTH OF THE AREA ON SUNDAY...A COOLER AIR MASS SHOULD WORK
ITS WAY IN...WITH SHOWERS POSSIBLE INTO MONDAY AS THE TROUGH
ADVECTS EAST OF THE REGION. THERE IS MODEL AGREEMENT BETWEEN THE
GFS AND ECMWF THAT HIGH PRESSURE WILL BUILD INTO THE AREA FROM THE
NORTHWEST ON TUESDAY...WITH A DEEP LAYER OF DRY AIR ADVECTING INTO
THE AREA. THE MID-LEVEL FLOW WILL BECOME MORE ZONAL WITH DEEP
LAYER MOISTURE RETURNING TO THE AREA ON WEDNESDAY. THIS WILL ALLOW
FOR A MORE DISTURBED PATTERN TO RETURN WITH A LOW PROGGED TO CROSS
THE MISSOURI AND OHIO VALLEYS. WITH THIS PATTERN RETURNING...THERE
IS THE CHANCE OF SHOWERS AND THUNDERSTORMS WEDNESDAY AFTERNOON.
AS THE TROUGH MOVES EAST OF THE AREA ON MONDAY...A COOLER MID-LEVEL
NORTHWESTERLY FLOW WILL ALLOW FOR TEMPERATURES AROUND 5 DEGREES
BELOW NORMAL. AS THE LOW APPROACHES FROM THE WEST...MORE OF A
SOUTHERLY COMPONENT TO THE FLOW WITH WAA WILL ALLOW FOR TEMPERATURES
TO RETURN TO NORMAL SEASONAL VALUES TUESDAY AND WEDNESDAY.
&&
.AVIATION /17Z FRIDAY THROUGH TUESDAY/...
FOG AND AREAS OF LOW CLOUDS WILL PRODUCE MVFR/AREAS OF IFR THROUGH
13-14Z. BY LATE MORNING...VFR CUMULUS WILL BEGIN TO FORM...INCREASING
THIS AFTN. SCATTERED SHWRS/TSTMS WILL DEVELOP ONCE AGAIN BY LATE
AFTN...WITH MVFR CONDITIONS IN THE STRONGER ACTIVITY...WITH GUSTY
TSTM WINDS AND SMALL HAIL POSSIBLE. LIGHT SURFACE WINDS THIS MORNING
WILL BECOME SOUTHWEST 6-10 KT THIS AFTN. AFTER PERHAPS A BRIEF BREAK
FROM SHWR/TSTM ACTIVITY LATE EVENING INTO THE OVERNIGHT...LOW
PRESSURE
WILL APPROACH FROM THE WEST...WITH SCATTERED SHWRS/TSTMS ENTERING
EASTERN OH BY 10-12Z SAT...AND ACROSS WESTERN PA PORTS SATURDAY
MORNING.
LOW PRESSURE WILL CROSS THE AREA OVER THE WEEKEND...WITH A WARM
MOIST AIR MASS ALLOWING FOR THE CHANCE OF SHOWERS AND THUNDERSTORMS
WITH POSSIBLE RESTRICTIONS INTO NEXT MONDAY. HIGH PRESSURE WILL
RETURN ON TUESDAY FOR VFR CONDITIONS.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.
&&
Hazardous weather outlook, Jun 4, 2:11 PM EST, 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
311 PM EDT FRI JUN 4 2010
OHZ039>041-048>050-057>059-PAZ007>009-013>016-020>023-029>032-
WVZ001>004-051915-
TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH-
MUSKINGUM-GUERNSEY-BELMONT-MERCER-VENANGO-FOREST-LAWRENCE-BUTLER-
CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-
WESTMORELAND-GREENE-FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-
311 PM EDT FRI JUN 4 2010
...SEVERE THUNDERSTORM WATCH 254 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...NORTHWEST
PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA
AND NORTHERN PANHANDLE OF WEST VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
THERE IS ALSO A CHANCE OF SEVERE THUNDERSTORMS TONIGHT. THE
PRIMARY THREAT WILL BE DAMANGING WINDS...WITH LARGE HAIL AND FLASH
FLOODING POSSIBLE.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
THERE IS A SLIGHT CHANCE FOR SEVERE WEATHER EARLY SATURDAY...AND
AGAIN SATURDAY NIGHT INTO SUNDAY. THE MAIN HAZARDS WILL BE
DAMAGING WINDS AND LARGE HAIL.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
MDZ001-OHZ068-069-WVZ012-021>023-041-051915-
GARRETT-NOBLE-MONROE-WETZEL-MARION-MONONGALIA-PRESTON-TUCKER-
311 PM EDT FRI JUN 4 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST
CENTRAL OHIO AND NORTHERN WEST VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THERE IS A CHANCE OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
TONIGHT. THE MAIN HAZARDS WILL BE DAMAGING WINDS AND LARGE HAIL.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
THERE IS A SLIGHT CHANCE FOR SEVERE WEATHER SATURDAY INTO SUNDAY.
THE MAIN HAZARDS WILL BE DAMAGING WINDS AND LARGE HAIL.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jun 4, 12:59 PM EST, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
159 PM EDT FRI JUN 04 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0117 PM HAIL 2 SW BLISSFIELD 40.38N 81.99W
06/04/2010 M1.00 INCH COSHOCTON OH PUBLIC
&&Local storm report, Jun 4, 1:04 PM EST, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
204 PM EDT FRI JUN 04 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0149 PM HAIL 1 S CHILI 40.36N 81.77W
06/04/2010 U1.00 INCH COSHOCTON OH PUBLIC
HAIL WAS REPORTED BY THE PUBLIC.
&&
JDARNLEYLocal storm report, Jun 4, 1:43 PM EST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
243 PM EDT FRI JUN 04 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0212 PM HAIL STONE CREEK 40.40N 81.56W
06/04/2010 E1.00 INCH TUSCARAWAS OH PUBLIC
&&
JDARNLEYLocal storm report, Jun 4, 1:47 PM EST, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
247 PM EDT FRI JUN 04 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0236 PM HAIL DENNISON 40.40N 81.33W
06/04/2010 E1.00 INCH TUSCARAWAS OH PUBLIC
&&
JDARNLEYLocal storm report, Jun 4, 1:59 PM EST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
259 PM EDT FRI JUN 04 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0249 PM HAIL 5 N DEERSVILLE 40.38N 81.19W
06/04/2010 M0.88 INCH HARRISON OH TRAINED SPOTTER
&&
JDARNLEYLocal storm report, Jun 4, 2:04 PM EST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
304 PM EDT FRI JUN 04 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0254 PM HAIL UHRICHSVILLE 40.40N 81.35W
06/04/2010 E1.25 INCH TUSCARAWAS OH PUBLIC
&&
JDARNLEYThunderstorm Wind, Hancock
- When
- June 4, 2:30 PM EST
- Where
- Hancock County, 0.53 mi W of New Cumberland
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Trained Spotter
- Coordinates
- 40.500, -80.610
A trained spotter reported 8 to 9 trees down in New Cumberland.
Hail, Brooke
- When
- June 4, 2:58 PM EST
- Where
- Brooke County, 0.87 mi NW of Wellsburg
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 40.280, -80.610
Hail, Brooke
- When
- June 4, 2:58 PM EST
- Where
- Brooke County, Follansbee
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 40.330, -80.580
Hail, Hancock
- When
- June 4, 4:25 PM EST
- Where
- Hancock County, Weirton
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 40.400, -80.580
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in North Carolina, June 4, 20101 death · 1 event
- Heat in Nevada, June 4, 20101 death · 1 event
- Heat in Texas, June 4, 20101 death · 1 event
- Flood in Wyoming, June 4 to 13, 2010$12 million · 1 event
- Flash Flooding and Flooding in Iowa, June 4 to 6, 2010$1.3 million · 1.75 in hail · 18 events
- Flooding and Hail in Ohio, June 4 to 5, 2010$445,000 · 1.25 in hail · 28 events
- Damaging Winds in Michigan, June 4, 2010$1.3 million · 70 kt wind · 3 events
- Hail and Damaging Winds in Pennsylvania, June 4, 2010$665,000 · 4 in hail · 11 events
- Flash Flood and Hail in Missouri, June 4, 2010$511,000 · 1.5 in hail · 5 events
- Flash Flooding and Damaging Wind in Alabama, June 4, 20103 injured · $169,000 · 4 events
- Hail and Damaging Winds in Pennsylvania, June 4, 2010$190,000 · 1 in hail · 12 events
- Hail and Damaging Winds in Ohio, June 4, 2010$87,000 · 1.75 in hail · 21 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 230289, 230286, 230287, 230288.